MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® blood alcohol determinations sodium fluoride had discolored additive.The following information was provided by the initial reporter: "material no.367001, batch no.0345747.It was reported that the additive in the tubes is caked on the sides.Per email: hi, our edmonton warehouse received : 5cs of 367001 lot 0345747 on po 4512336235, 1cs of 367001 lot 0345747 on po 4512352818, 1cs of 367001 lot 0345747 on po 4512434764, 3cs of 367001 lot 0345747 on po 4512473616.They are guessing these are the salts they see on the side of the tubes and stuck to the caps.They have not seen powder caked on the sides of any of these bd tubes before.The seals are good.Please advise if they are in good conditions.Thank you.".
 
Additional Manufacturer Narrative
H6: investigation summary: no samples and 3 photos were returned by the customer in support of this complaint.Visual examination of photos was performed and did not reveal any additive abnormality.The product contains a powder additive and is shipped on its side, the powder will migrate up the tube wall during the shipment process.Bd was unable to duplicate or confirm the customer¿s indicated failure mode from the photos provided.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.H3 other text : see h10.
 
Event or Problem Description
It was reported that bd vacutainer® blood alcohol determinations sodium fluoride had discolored additive.The following information was provided by the initial reporter: "material no.367001, batch no.0345747.It was reported that the additive in the tubes is caked on the sides.Per email: hi, our edmonton warehouse received : ¿ 5cs of 367001 lot 0345747 on po 4512336235.¿ 1cs of 367001 lot 0345747 on po 4512352818.¿ 1cs of 367001 lot 0345747 on po 4512434764.¿ 3cs of 367001 lot 0345747 on po 4512473616.They are guessing these are the salts they see on the side of the tubes and stuck to the caps.They have not seen powder caked on the sides of any of these bd tubes before.The seals are good.

Brand Name
BD VACUTAINER BLOOD ALCOHOL DETERMINATIONS SODIUM FLUORIDE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11637917
Report Number1917413-2021-00282
Device Sequence Number17068147
Product Code JKA
UDI-Device Identifier50382903670012
UDI-Public50382903670012
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model Number367001
Device Catalogue Number367001
Device Lot Number0345747
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1